Archived

This topic is now archived and is closed to further replies.

Accutane And Hypothyroid

2 posts in this topic

Hi

I am trying to find some help. I took Accutane in Summer-Fall of 2011 (30 mg) I was 90 pounds. I took it for about 4 months and then one day in late Nov I felt a bit of a shooting/throbbing headache. In Dec., I fell extremely sick. In 7 days I lost 7 pounds. That was a lot for my body to take. My heart was beating fast and my neck was so swollen that I could barely eat. It took me forever to get out of bed. My blood work came back and everything was off the charts. I was taken off Accutane and was diagnosed with hyperthyroidism. Once I started getting better and gaining my health back, a lil over a month late in late Jan I became hypo. No one in my family has thyroid issues. I am wondering if this was a side effect of Accutane. Hypothyroidism is basically ruining my life and I am now on Levothyroxin. I am hoping and praying that it'll go away soon and I'll fully recover.

My doctor doesn't think it was Accutane that caused it.

Any insight will be very helpful.

Thanks

Share this post


Link to post
Share on other sites

I had two separate dermatologists in two different states prescribe me Accutane, despite my already existing diagnosis of hypothyroidism, so it doesn't surprise me that your doctor doubts there is a connection. Since you were only 90 pounds when you were initially prescribed Accutane, do you think it might be possible that you had hyperthyroidism before you went on it? I was tested for it at age 27 because I already told my regular doctor that my father had it. I'm sure f I hadn't mentioned my father's diagnosis, I doubt I would have been tested for it at all. I didn't have any *obvious* symptoms of hypothyroidism, although I had suspicions that I might have had it before I was diagnosed.

On the other hand, everyone is different when reacting to medications. Off topic, but my one close relative has been profoundly deaf since at least age two-- as it turns out, a genetic test revealed that she has a weird maternally-linked mutation that causes deafness whey they take aminogycide antibiotics (like azithromyacin, etc). She was on a lot of antibiotics for chronic ear infections as a young kid. Maybe you have some kind of unusual sensitivity to Accutane that hasn't been discovered yet.


I'm sick of this skin... I wish I could shed it like a snake and start over.


Share this post


Link to post
Share on other sites